Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

How can I increase my HDL cholesterol level?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 338 Questions
I am 36 year old women. And i found that my hdl chol is 36 mg/dl. How can i increase my hdl ? pls advice . Iam a pure vegetarian
My height is 5.3
Weight is 63 kg
Posted Sat, 5 May 2012 in Cholesterol
Answered by Dr. Sumanth.P 27 minutes later

Thanks for posting your query.

The normal HDL levels should be above 40mg/dl.

Ways to increase HDL levels are:
- Aerobic exercise.

- Weight loss.

- Nicotinic acid supplementation.

- Smoking cessation.

- Elimination of trans fatty acids from diet.

- Addition of soluble fiber to the diet.

- Consumption of omega-3 fatty acids such as fish oil or flax oil.

- Increased intake of unsaturated fats.

- Pharmocologic Niacin doses increase HDL levels by 10-30%, making it the most powerful agent increase the HDL cholesterol.

Niacin or vit B3 seen in avocados,dates,tomatoes,leaf vegetables,broccoli,carrot,sweet potatoes,asparagus,nuts,whole grain products,legumes,mushrooms.

Hope I have answered your query.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor